Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 18, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 7, 2007, 12:39 PM CDT for Marshall County, Kansas. It took effect at Sep 7, 2007, 4:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 12:39 PM CDT (17:39 UTC)
- In effect from
- Sep 7, 2007, 4:00 PM CDT
- Expired
- Sep 8, 2007, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Blue Rapids (BLRK1).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 52 ft
- Major stage
- 68 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 071739 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1239 PM CDT FRI SEP 07 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-080139- /O.NEW.KTOP.FL.W.0018.070907T2100Z-070908T1200Z/ /BLRK1.1.ER.070907T2100Z.070907T2100Z.070908T0000Z.NO/ 1239 PM CDT FRI SEP 07 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * FROM THIS AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM FRIDAY THE STAGE WAS 25.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$
1 follow-up statement
000 WGUS83 KTOP 072108 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 408 PM CDT FRI SEP 07 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-080508- /O.EXT.KTOP.FL.W.0017.000000T0000Z-070909T0952Z/ /FKFK1.2.ER.070907T0731Z.070908T0000Z.070908T2152Z.NO/ 408 PM CDT FRI SEP 07 2007 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 PM FRIDAY THE STAGE WAS 28.4 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 27.5 FEET...AREA IN THE VICINITY OF 19TH TERRACE AND VISTA ROADS FLOODS. $$ KSC117-080508- /O.CON.KTOP.FL.W.0018.000000T0000Z-070908T1200Z/ /BLRK1.1.ER.070908T0000Z.070908T0000Z.070908T0000Z.NO/ 408 PM CDT FRI SEP 07 2007 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM FRIDAY THE STAGE WAS 25.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 7, 4:15 AM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Sep 7, 4:15 AM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 AM CDT FRI SEP 7 2007 .DISCUSSION... LATEST WATER VAPOR SATELLITE IMAGERY SHOWED AN UPPER LEVEL TROUGH MOVING EAST ACROSS THE CENTRAL AND NORTHERN PLAINS THIS MORNING. THE REMNANTS OF HENRIETTE WAS MOVING NORTHEAST ACROSS SOUTHEAST NM AND FAR WEST TX. THE 8Z SURFACE MAP SHOWED A COLD FRONT EXTENDING FROM SOUTH OF DDC...NORTHEAST TO GDB...NORTHEAST TO WEST OF CNK. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED ALONG AND SOUTH OF INTERSTATE 70. TODAY AND TONIGHT...THE GFS AND NAM BOTH SHOW THE SURFACE COLD FRONT MOVING SOUTHEAST ACROSS THE CWA TODAY. WE WILL PROBABLY SEE THE SCATTERED SHOWER AND THUNDERSTORMS SLOWLY SHIFT SOUTHEAST ACROSS THE CWA THIS MORNING. DEPENDING ON WHERE THE FRONT IS THIS AFTERNOON SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON...GENERALLY SOUTH OF THE KS TURNPIKE. TONIGHT THE FRONT SHOULD SLOWLY DRIFT SOUTH ACROSS EXTREME SOUTHEAST KS AND NORTHERN OK WHERE IT WILL BECOME STATIONARY. TODAYS HIGHS WILL DEPEND ON THE AMOUNT OF CLOUD COVER. IF WE GET SOME CLEARING THROUGH THE AFTERNOON HOURS...HIGHS WILL WARM INTO THE LOWER TO MID 80S...MAY BE UPPER 80S SOUTH OF THE FRONT. SATURDAY...THE 5H TROUGH LEFT OVER FROM HENRIETTE WILL MOVE NORTHEAST INTO NORTHERN OK AND EXTREME SOUTHEAST KS BY LATE AFTERNOON. AHEAD OF THE MINOR 5H TROUGH...ISENTROPIC LIFT OVER THE FRONT COMBINED WITH QG FORCING EAST AND NORTHEAST OF THE MINOR 5H TROUGH MAY BRING THE SCATTED SHOWERS AND THUNDERSTORMS NORTH TO I-35 AND EVEN A FEW SCATTED SHOWERS ACROSS EAST CENTRAL AND NORTHEAST KS SATURDAY AFTERNOON. HIGHS SATURDAY WILL BE COOLER ACROSS THE SOUTHEAST COUNTIES WHERE CLOUD COVER WILL REDUCE SURFACE HEATING. I WENT WITH NEAR 80 DEGREE READINGS ACROSS THE SOUTHEAST WITH MID 80S ACROSS THE REMAINDER OF THE CWA. SATURDAY NIGHT...THE WEAK 5H TROUGH (REMNANTS OF HENRIETTE) WILL SHIFT SOUTHEAST INTO AR AND NORTHEAST OK. THIS SHOULD PUSH THE FRONT FARTHER SOUTH AND BRING AN END TO ANY RAIN CHANCES ACROSS THE SOUTHEAST COUNTIES AFTER MIDNIGHT. OVERNIGHT LOWS WILL BE IN THE LOWER TO MID 60S. SUNDAY...A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO EASTERN KS. THIS SHOULD BRING A DRIER AND SLIGHTLY COOLER AIRMASS. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE UPPER 70S TO LOWER 80S WITH PARTLY CLOUDY SKIES. SUNDAY NIGHT THROUGH MONDAY NIGHT...A 5H TROUGH OVER WESTERN CANADA WILL DIG SOUTHEAST INTO THE PLAINS STATES BY LATE MONDAY. A LEE SURFACE/850MB TROUGH WILL DEVELOP ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS. THE SOUTHERLY WINDS AHEAD OF THE LEE SURFACE TROUGH WILL TRANSPORT DEEPER GULF MOISTURE NORTH ACROSS KS. WAA/ISENTROPIC LIFT AHEAD OF THE DEEPER MOISTURE RETURN WILL PROVIDE THE CWA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY MORNING. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE CWA MONDAY AFTERNOON AND EVENING BRINGING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. TUESDAYS...THE 5H TROUGH WILL MOVE EAST INTO THE MID MS RIVER VALLEY AS A SURFACE RIDGE BUILDS SOUTH ACROSS KS. EXPECT A DRIER AND COOLER AIRMASS TO MOVE SOUTH ACROSS THE CWA. HIGH TEMPERATURES WILL ONLY REACH THE MID TO UPPER 70S WITH PARTLY CLOUDY TO MOSTLY SUNNY SKIES. THE EXTENDED FORECAST GRIDS LOOKED GOOD AND NO CHANGES WERE MADE. 66 && .AVIATION... SHORT TERM CONCERNS ARE POTENTIAL FOR MVFR CIGS THROUGH THE MID MORNING HOURS AND THEN EXTENT CONVECTIVE ACTIVITY FOR THE DAY. MODEL SOUNDINGS SHOWING MVFR BORDER-LINE IFR RH FIELDS FOR THE TAF SITES WITH THE NAM LOWEST THROUGH THE MORNING HOURS AND GFS GOING BACK TO VFR AFTER 15Z. GIVEN CURRENT TRENDS AND LOOKING UPSTREAM...LEANING TOWARD THE GFS SOLUTION. MAY KEEP SOME MVFR CIGS WITH PRECIP AROUND THROUGH 14-15Z...2000-3000FT THEN VFR SCT-BKN040 AFTER MID MORNING. RADAR SHOWING EXITING CONVECTION OVER THE FAR EASTERN COUNTIES BUT MORE SCATTERED PRECIPITATION TO THE WEST. WILL LIKELY KEEP SOME VCTS FOR THE MORNING HOURS AT ALL TAFS SITES. REAL SURFACE FRONT AT 08Z STILL APPEARS BACK ALONG A CONCORDIA TO GREAT BEND LINE...WITH WATER VAPOR STILL HINTING OF SHORTWAVE ENERGY UPSTREAM. LEANING AT THIS POINT TO FRONTAL PASSAGE...NORTHWEST WINDS AROUND 13Z WITH KMHK AND AROUND 15Z FOR KTOP/KFOE. CHALLENGE FOR AFTERNOON WILL BE WHERE FRONT WINDS UP AND STILL SOME POTENTIAL FOR AFTERNOON CONVECTION. MAY JUST INCLUDE CB WITH CLOUDS AT THIS TIME THINKING BETTER CHANCES FURTHER SOUTH. WINDS TURN NORTHEAST IN AFTERNOON INTO EVENING HOURS. WILL GO WITH SCT LOW CLOUDS AND SOME MID LEVEL CIGS AFT 01Z. COULD SEE SOME FOG DEVELOPMENT AFTER MIDNIGHT DEPENDING ON CLOUD TRENDS. WILL LET LATER SHIFTS SEE HOW MODEL RUNS HANDLE THESE TRENDS. PF && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 66/PF
Hazardous weather outlook, Sep 7, 4:55 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 455 AM CDT FRI SEP 7 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-081100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 455 AM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS TODAY ACROSS EAST CENTRAL AND PORTIONS OF NORTHEAST KANSAS...GENERALLY ALONG AND SOUTH OF THE KANSAS TURNPIKE. HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. TONIGHT THE THUNDERSTORM CHANCES WILL BE SOUTH OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY FOR EAST CENTRAL AND PORTIONS OF NORTHEAST KANSAS....GENERALLY ALONG AND SOUTH OF THE KANSAS TURNPIKE. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:23 PM CDT | Flash Flood Warning | TOP | Marshall, Nemaha | 2 hr |
| Sep 6, 7:42 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 63 min |
| Sep 6, 8:19 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 26 min |
| Sep 6, 8:43 PM CDT | Tornado Warning | TOP | Nemaha | 32 min |
| Sep 6, 8:46 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 59 min |
| Sep 6, 9:12 PM CDT | Tornado Warning | TOP | Brown, Nemaha | 29 min |
| Sep 6, 9:28 PM CDT | Flash Flood Warning | TOP | Marshall, Nemaha | 2 hr |
| Sep 6, 9:30 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 45 min |
| Sep 6, 9:45 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 45 min |
| Sep 6, 9:54 PM CDT | Tornado Warning | TOP | Marshall, Nemaha | 37 min |
| Sep 6, 10:17 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 58 min |
| Sep 6, 10:28 PM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| Sep 6, 10:41 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 49 min |
| Sep 6, 11:13 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 47 min |
| Sep 6, 11:29 PM CDT | Flash Flood Warning | TOP | Marshall, Nemaha | 4 hr |
| Sep 6, 11:34 PM CDT | Flash Flood Warning | TOP | Clay, Cloud, Ottawa | 4 hr |
| Sep 6, 11:37 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Riley, Wabaunsee | 38 min |
| Sep 6, 11:52 PM CDT | River Flood Warning | TOP | Nemaha | 11 hr |
| Sep 7, 12:01 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 44 min |
| Sep 7, 12:20 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 55 min |
| Sep 7, 1:40 AM CDT | River Flood Warning | TOP | Marshall | 42 hr |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.